| Model Number |
1651-84 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation as it was discarded at the site.The reported issue could not be confirmed and the exact cause of the reported balloon rupturing could not be determined.The lot history record for the device was reviewed, no issues were found that would cause or contribute to the reported event.The ifu provides the following warning related to the possibility of balloon ruptures during use: exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.The possibility of balloon rupture must be taken into account when considering the risks involved in the catherization procedure.Please note that emdr 1220948-2023-00014 was also submitted in relation to this event.
Event or Problem Description
A tuftex over-the-wire embolectomy catheter was being used for clot removal.While using the first catheter, the balloon ruptured.Please note report 1220948-2023-00014 was reported for the first device related to this incident.When the procedure was continued using a second catheter, the balloon also ruptured.The procedure was completed using a third catheter.No injury occurred.